MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 27/29; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 27/29; HEART-VALVE, MECHANICAL
Model Number ONXM-27/29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endocarditis (1834); Fistula (1862)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to the initial report, patient received onxm 27/29 sn (b)(4) on (b)(6) 2016 with an explant on (b)(6) 2018.According to operative notes, patient experienced endocarditis, development of a fistulous tract and aortic-mitral curtain and into the right ventricle.
 
Additional Manufacturer Narrative
A review of the available information was performed.The manufacturing records for the onxm-27/29 sn [serial number] (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications.All lots passed functional testing and met release specifications.Onxm-27/29 sn (b)(6) 1 and onxaap-27/29 were reported as implanted in the mitral and aortic positions, respectively, in a double-valve procedure for a 23 year old male on (b)(6) 2016.On (b)(6) 2018 (2 years 60 days postop), the reoperative report shows that both valves were explanted and replaced.In addition to the aortic and mitral valve replacements, extensive reconstruction of the heart outflow tracts, both left and right, were implemented using bovine pericardial patch material.Furthermore, a 27mm [brand] valve was used to replace the native pulmonic valve and pacer wire leads removed.The explanted valves were not provided to the manufacturer for examination.The operative notes indicate that the underlying cause necessitating the valve replacements is "endocarditis [of unidentified origin], development of a fistulous tract and aortic-mitral curtain into the right ventricle." with reference to the mitral on-x valve explantation and subsequent replacement, endocarditis is the underlying cause necessitating the reoperation.The origin of the infection is not identified, but because the on-x valve undergoes a validated terminal sterilization step during processing the endocarditis is likely not related to the on-x product.The instructions for use for the on-x valve lists endocarditis as a possible complication of mechanical heart valve replacement and includes the possibility of reoperation and/or explantation.Endocarditis is the primary contributor leading to the need for reoperation, explantation, and replacement of the previous mitral prosthetic heart valve.There is no indication that the on-x valve had any relationship to the complications necessitating its removal and replacement.No further action is required.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to cryolife is accurate or has been confirmed by cryolife.
 
Event or Problem Description
According to the initial report, patient received onxm 27/29 sn (b)(6) 1 on (b)(6) 2016 with an explant on (b)(6) 2018.According to operative notes, patient experienced endocarditis, development of a fistulous tract and aortic-mitral curtain and into the right ventricle.

Brand Name
ONX MITRAL STANDARD 27/29
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key7953456
Report Number1649833-2018-00154
Device Sequence Number16250239
Product Code LWQ
UDI-Device Identifier00851788001280
UDI-Public851788001280
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model NumberONXM-27/29
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/19/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age25 YR